MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 03246353001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na and cl electrodes' lot numbers and expiration dates were not provided.Qc was acceptable on the day of the event prior to the sample measurement.The investigation is ongoing.
 
Event or Problem Description
We received an allegation of questionable ise results for 1 patient sample tested on a cobas 6000 c (501) module when compared to an integra 400 plus analyzer.Results for the following tests were affected: sodium (na) and chloride (cl).Na: initial result: 123 mmol/l.Repeat result: 137 mmol/l (tested on integra 400 plus).Cl: initial result: 81.7 mmol/l.Repeat result: 95 mmol/l (tested on integra 400 plus).The initial results were reported outside the laboratory and they did not match the patient's history.The sample was then repeated and the repeat results were deemed to be correct.Reportedly, the customer called the physician and corrected the results.
 
Additional Manufacturer Narrative
The patient sample was a serum sample.The calibration was last performed on 16-sep-2024 and it was acceptable.There was no indication of a performance issue with the reagent since the qc was acceptable.The sample centrifugation time may have been shorter than recommended by the tube manufacturer.The alarm trace showed no abnormality.The field service engineer (fse) visited the customer's site twice.During the 1st visit, he found that the electrodes were defective.The customer replaced the electrodes and performed precision studies and they were within specifications.During the 2nd visit, he found that the ise unit was contaminated.He performed decontamination of the ise unit and conditioned the tubing and the electrodes.Precision studies were performed and they were within specifications.The fse found that the cause was due to defective electrodes and contamination of the ise unit.The service actions resolved the issue.No further issues were reported afterward.

Brand Name
COBAS 6000 C (501) MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key20409088
Report Number1823260-2024-02930
Device Sequence Number7920569
Product Code JJE
UDI-Device Identifier08430215043561
UDI-Public08430215043561
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03246353001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR
Patient SexMale